Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
176 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Are there any interactions between Amlodipine and Simvastatin?

I îi was in hospital a month ago and nearly died from allergic reaction to lisinopril HTcz. My lisinopril was replaced by Amlodipine 2.5 mg. I now take simvastatin 80 mg. there is drug interaction and one site said do not take more than 20 mg simvastatin daily if on the Amlodipine?
Tue, 27 Mar 2018
Report Abuse
General & Family Physician 's  Response
Hello,

Yes, this combination may cause dose dependent harmful interactions.

If taken together Amlodipine may significantly increase the blood levels of Simvastatin. This can increase the risk of liver damage and a rare but serious condition called rhabdomyolysis that involves the breakdown of skeletal muscle tissue.

In some cases, rhabdomyolysis can cause kidney damage and even death. The maximum recommended dose for Simvastatin when taken along with Amlodipine should not be more than 20 mg/day.

So, consult your doctor right away if you experience muscle pain, tenderness, or weakness; unexplained tiredness; or discolored urine. Your doctor may prescribe alternative effective medication to lower the high blood cholesterol such as Cholestyramine or other medication that does not interact with Amlodipine.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Mohammed Taher Ali
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

I am a nurse for a home health agency. A new client, upon filling new discharge medications, was told that the ordered meds of simvastatin and...